Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 18, 2013, 11:15 PM CDT for Pulaski County, Missouri. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 11:15 PM CDT (04:15 UTC)
- Expired
- Apr 21, 2013, 5:38 PM CDT
- In force
- 66 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:32 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 18, 6:32 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 PM CDT THU APR 18 2013 .UPDATE... ISSUED AT 623 PM CDT THU APR 18 2013 MOST OF THE PRECIPITATION ASSOCIATED WITH THE COLD FRONT HAD PUSHED EAST OF THE REGION THIS EVENING. SOME LINGERING LIGHT RAIN AND SHOWERS WERE CONTINUING TO MOVE TO THE NORTHEAST ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI GENERALLY ACROSS HOWELL...SHANNON AND OREGON COUNTIES. THIS ACTIVITY WILL CONTINUE TO MOVE EASE AND SHOULD BE EAST OF THE AREA BY 8 PM. A COLD AIRMASS WILL CONTINUE TO FILTER INTO THE AREA TONIGHT WITH TEMPERATURES EXPECTED TO FALL INTO THE LOWER 30S NEAR THE FREEZING MARK. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 221 PM CDT THU APR 18 2013 SHOULD SEE RAIN CHANCES COME TO AN END FROM WEST TO EAST OVER THE REMAINDER OF THE EASTERN CWA THIS AFTERNOON...POSSIBLY INTO THE EARLY EVENING...BUT THE CHANCE OF SEVERE STORMS HAS EXITED TO THE EAST. RESIDUAL FLOODING WILL CONTINUE INTO TONIGHT (SEE HYDRO SECTION). COLD AIR ADVECTION WILL PERSIST THROUGH THE NIGHT WITH STEADY NORTHWEST WINDS THROUGHOUT THE NIGHT AND LIKELY TO KEEP THE LOW CLOUDS IN FOR MUCH OF THE NIGHT. THIS WILL PREVENT ANY FAVORABLE CONDITIONS FOR FROST FORMATION...HOWEVER TEMPERATURES MAY DROP DOWN TO AROUND FREEZING FOR AN HOUR SO A LIGHT FREEZE WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. MORE FAVORABLE FROST .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 221 PM CDT THU APR 18 2013 CONDITIONS WILL DEVELOP ON FRIDAY NIGHT INTO SATURDAY MORNING AS THE SURFACE RIDGE WILL MOVE OVERHEAD AND WE LOSE THE CLOUD COVER. WILL CONTINUE TO MENTION PATCHY FROST IN THE GRIDS FOR FRIDAY NIGHT. SOME WEAK ENERGY WILL MOVE INTO THE AREA SATURDAY NIGHT INTO SUNDAY IN THE WAKE OF THE SURFACE RIDGE. MOISTURE DOES NOT LOOK OVERLY IMPRESSIVE WITH THIS SYSTEM AND NOT EXPECTING ANYTHING MORE THAN A SLIGHT CHANCE OF CONVECTION OVER NORTHWEST PART OF CWA FOR SUNDAY. A DEEPER TROUGH WILL BEGIN TO DEVELOP EARLY NEXT WEEK IN THE NORTHERN ROCKIES/NORTHERN PLAINS WHICH WILL HELP TO DEVELOP A SURFACE FRONT IN THE PLAINS THAT WILL BRING BETTER CONVECTIVE PRECIPITATION CHANCES TO THE FORECAST AREA FOR THE MONDAY THROUGH TUESDAY EVENING TIME FRAME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 623 PM CDT THU APR 18 2013 CLOUD COVER BEHIND THE FRONT THAT MOVED THROUGH THE REGION THIS MORNING WILL REMAIN IN PLACE THROUGH THIS EVENING AND INTO FRIDAY MORNING. THE UPPER LOW ACROSS THE GREAT LAKES WILL CONTINUE TO PIVOT LOW LEVEL MOISTURE...AND CLOUDS OVER THE AREA. CEILINGS WILL BE MVFR FOR THE ALL TERMINALS THIS EVENING. BRANSON WOULD BE THE FIRST TO BREAK OUT...AROUND 08Z...AS THE UPPER LOW AND CLOUD COVER LIFTS TO THE NORTHEAST. JOPLIN AND SPRINGFIELD SHOULD BECOME VFR BY 11 TO 13Z. SURFACE WINDS WILL GUST AT TIMES TO 20-25MPH BUT NO OTHER IMPACTS TO FLIGHT CONDITIONS ARE FORECAST. && .HYDROLOGY... ISSUED AT 221 PM CDT THU APR 18 2013 WHILE THE RISK OF FLASH FLOODING HAS ENDED ACROSS THE AREA WITH THE LOSS OF HEAVY RAINFALL...THE CWA RECEIVED BETWEEN 1.5 TO OVER 4 INCHES OF RAIN IN SOME LOCATIONS WHICH HAS BROUGHT QUITE A BIT OF RESIDUAL AREAL FLOODING AND RIVER FLOODING TO THE AREA. SOME OF THIS FLOODING WILL LIKELY CONTINUE THROUGH THE NIGHT AND INTO FRIDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...HATCH SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...HATCH HYDROLOGY...LINDENBERG
Hazardous weather outlook, Apr 18, 8:29 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 PM CDT THU APR 18 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 829 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHT FREEZE RISK. DISCUSSION... FLOODING WILL CONTINUE OVER LOW LYING AREAS...LOW WATER CROSSINGS...STREAMS AND CREEKS THROUGHOUT MUCH OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. WIDESPREAD 2 TO 3 INCHES WITH HIGHER ISOLATED AMOUNTS HAVE OCCURRED ACROSS THE PAST 18 TO 24 HOURS. FLOODING WILL LIKELY CONTINUE THROUGH THE NIGHT FOR MANY LOW LYING AREAS AND NEAR RIVERS...CREEKS AND STREAMS. A LIGHT FREEZE WILL THEN BE POSSIBLE TONIGHT... ESPECIALLY IN PROTECTED VALLEYS WEST OF AN OSAGE BEACH TO BRANSON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL AGAIN FALL INTO THE LOWER AND MIDDLE 30S AGAIN FRIDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD. THERE WILL BE A BETTER CHANCE OF PATCHY FROST DEVELOPMENT FRIDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK AS A STORM SYSTEM DEVELOPS ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:56 PM CDT | River Flood Warning | SGF | Jasper | 27 hr |
| Apr 19, 3:33 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 28 hr |
| Apr 19, 11:02 AM CDT | Areal Flood Advisory | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas | 6 hr |
| Apr 19, 12:06 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Christian, Douglas, Jasper, McDonald and 5 more | 5 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.